For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise
 

Nexium Side Effects

If you've used Nexium, please help others by sharing your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.


Subj: Appetite suppressant
Date: 6/30/2010
I have been on nexium 40mg for exactly one month and unsure if it is really working. I was in the hospital May 16 for heart attack like symptons but it was not prevelant. They did an endoscopy after many many other tests and said that i have severe erosion in my small intestine, stomach and esophagus. Im not a pill seeker and hadnt even been to a doctor other than pregnancies since 1986. I have done what the doctor has ordered and have been current on the medication. I have the opposite of what everybody else claims with this drug...I have lost 25 lbs in a month and a half and can't eat more than a few handfuls if any of food per day. I probably eat under 300 calories. This medicine is acting as an appetite suppressant. Needless too say I need to lose weight but thats quite a bit in a short time and I'm losing daily. I have dropped 6 dress sizes. I think perhaps that im an extremely rare side effect on nexium because there is nowhere on the web that anybody has claimed to have the same problem.
Llp


Subj: Terrible heartburn
Date: 6/30/2010
I have been taking Nexium 40 mg for years. I experience terrible heartburn without it. Two weeks ago I ran out. I receive my prescription through Aetna Rx mail. Something has gone wrong with payment info and I am still waiting. My question is this, the amount of gas I am experiencing is incredible. It's painful. Is this a result of not having my medication? PS. I had a colonoscopy just 1 year ago. I do have polyps removed everytime I have one (every 2-3 years) and I do have dyvertriculosis as well. Hope I spelled that correctly. Thanks,
Mary

AskDocWeb: Not taking your medication can cause any number of problems. Do you mean Diverticulitis? That refers to small, bulging pouches (diverticula) in your digestive tract.


Subj: Pain in my chest
Date: 6/30/2010
This last weekend I forgot to take 3-4 days worth of Nexium (30mg once a day). I am now back on it (2-3 days) and have a constant pain in my chest. Is that from forgetting to take Nexium for those days?
Joe

AskDocWeb: It could be but it could also be something else so check with your doctor.


Subj: Throat cancer?
Date: 7/1/2010
I have been taking 40mg of nexium for about 8yrs. I have never had any side effect ever. If I stop taking it the heartburn comes back rite away. I hear through people that any meds for heartburn is not good to take for long term. maybe even cause throat cancer. I have no problems with this nexium. should I be trying to get off nexium?
Keith

AskDocWeb: Questions about whether you should or shouldn't do something are best directed to your personal healthcare provider. The focus here is limited to side effects.


Subj: Chronic chest pain and breathing problem
Date: 7/3/2010
I have also been having this chest pain of a thing. abd problem of breathing fine. One of my nostril is blocked. I have gone to the clinic and have been diagnosed to have h.pylori. Hence the doctor prescribed esomeprazole for me. I have taken it for 30 days and have noticed a slight relief. At least I breath better than before but I still dont breath completely well and I am still feeling the pain. Doctor advised me to take more esomeprazole since ulcer involves long time treatment. I switched to Nexium which is another form of esomeprazole. I hope its going to work. But can someone tell me if ulcer causes chronic chest pain and breathing problem? Please reply to (email deleted).
Chidon

AskDocWeb: Peptic ulcers are a known cause of chronic chest pain but they usually are not accompanied by breathing problems. There are over 1,000 possible causes of chest pain and almost 3,000 causes of breathing problems so ask your doctor about your symptoms.


Subj: Sleepy?
Date: 7/7/2010
Can nexium make you sleepy?
Reshanda

AskDocWeb: Yes, Nexium has been reported to sometimes cause somnolence, a strong desire for sleep.


Subj: Ringing in ears
Date: 7/7/2010
Noticed a comment about ringing in ears whilst on Nexium. I have been on Nexium for some time now and was hearing humming and 'heartbeat' in ears - it was caused by B12 deficiency due to the reduction in my ability to absorb b12. Would suggest this person gets B12 levels checked as if it is left too long it can cause permanent damage.
Shelley


Subj: Swollen vocal cords
Date: 7/9/2010
I haven't had a voice for 4 months now. My voice comes & goes, and I sound like Minnie Mouse. The doctor states I have GERD. With a scope it shows that the sphincter at the top of my stomach is open. Also had a scope on my throat and I have a polop & swollen vocal cords. My questions is could my vocal cords be swollen because of the acid reflux? I started taking Nexium yesterday 40mg once a day. How long will it be before my voice comes back?
Charlotte

AskDocWeb: Digestive acid can cause severe damage to vocal cords, they are not protected by the same lining as is in your stomach. You will have to ask your doctor for an estimate on how long it might be for your voice to come back.


Subj: Raw Apple Cider Vinegar mixed with honey
Date: 7/17/2010
I took nexium for several years and began to experience weakness in my legs and severe chest pains under my left breast bone everyday. I made the decision to get off of nexium after learning that it can possibly cause tumors and finding out that my symtoms were realated to this drug. I initially suffered with severe heartburn & reflux of which continued while taking nexium anyway for over two years. I began to use natural medicines and they have worked. I have been taking two teaspoons of Raw Apple Cider Vinegar mixed with two teaspoons of pure honey once and sometimes twice a day. This has been effective for heartburn and reflux.
David


Subj: Stool color
Date: 7/18/2010
Have been on Nexium for 11 days. Today noticed sudden change in stool caliber and color, to pale clay color. Could this be from the Nexium?
Gale

AskDocWeb: Clay colored stools may indicate a blockage of the bile ducts so check with your doctor.


Subj: Birth defects?
Date: 7/20/2010
My dr put me on nexium while I was pregnant. My pregnancy was healthy up until 18 weeks (12 week ultrasound showed a healthy baby - given nexium at this visit). At 18 weeks my baby had developed hydrops - is this a defect that may have been caused by nexium? My dr said they checked the prd.com site and did not find any supporting evidence that this medicine has caused birth defects in past, despite a comment on the nexium feedback page left in 06 about birth defects. Any input would be appreciated.
Erica

AskDocWeb: The newest version of the Physician's Desk Reference (2010) says that multiple studies of women using this drug during their first trimester show no increased risk of birth defects. The statements made about animal testing (page 707, 8.1 Pregnancy, last paragraph) appear to contradict each other. So far it appears that sufficient studies on pregnant women taking Nexium have not been conducted.



Hydrops fetalis is a severe, life-threatening problem of severe edema (swelling) in the fetus and newborn. It is also called hydrops. There are two types of hydrops. The first is immune hydrops that results when the mother's immune system causes breakdown of red blood cells in the fetus. This is the most dangerous problem of blood group incompatibility between the mother and baby. The second type is non-immune hydrops, which is the most common type. It can result when diseases or complications interfere with the baby's ability to manage fluid, which can overwhelm the baby's organ systems. About half of unborn babies with hydrops do not survive.


Subj: Blood sugar level increased
Date: 7/25/2010
I have been taking Nexium for approximately 2 months. I have noticed that my blood sugar has dramatically increased. I have never had that problem, mine usually runs lower than normal. Can th